Oklahoma, 2003

Hail in Oklahoma, July 1, 2003

July 1, 2003 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 1, 2:10 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 1, 2:10 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
310 PM CDT TUE JUL 1 2003

ISOLATED STORMS/SHOWERS ARE FORMING THIS AFTERNOON IN VICINITY OF
SURFACE TROUGH WHICH EXTENDS FROM SE OK INTO PARTS OF NORTHERN OK.
MAY ADD SLIGHT CHANCES FOR EARLY THIS EVENING AT PRESS TIME...BUT
OVERALL CONVECTION WILL DIMINISH QUICKLY AS SUNSET APPROACHES.

OVERALL MODELS CONTINUE TO DRY LOWER LAYERS WITH TIME SO A GRADUAL
INCREASE IN TEMPS WITH MOSTLY CLEAR SKIES LOOKS TO BE THE RULE OVER
THE NEXT SEVERAL DAYS.

SURFACE WINDS WILL INCREASE BY LATE IN THE HOLIDAY WEEKEND AS UPPER
RIDGE FLATTENS OVER CENTRAL PLAINS.  WILL REMOVE POPS FROM NORTHERN
SECTIONS AS MAIN SYNOPTIC BOUNDARY IS EXPECTED TO REMAIN NORTH OF
THE FA.  WOULD ALSO EXPECT ANY CONVECTION WITH WEAKNESS IN RIDGE
ACROSS TEXAS WILL REMAIN SOUTH.

FCSTID = SIX

OKC  68 93 70 96 /  10 00 00 00
HBR  69 96 70 99 /  10 00 00 00
SPS  71 97 72 99 /  10 00 00 00
GAG  65 97 68 97 /  00 00 00 00
PNC  69 92 70 95 /  10 10 10 00
DUA  71 93 72 95 /  10 10 10 00

.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Jul 1, 3:25 PM CST, 2 hours 10 minutes before
OKZ004>048-050>052-TXZ083>090-021200-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT TUE JUL 1 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING.
HOWEVER NO SEVERE WEATHER IS ANTICIPATED.

DISCUSSION...
A WEAK SURFACE BOUNDARY LOCATED ACROSS CENTRAL INTO SOUTHEAST
OKLAHOMA WILL BE THE FOCUS FOR A FEW SHOWERS AND ISOLATED
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE ACTIVITY IS
EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE FOR THUNDERSTORMS IS EXPECTED IN OKLAHOMA AND
WESTERN NORTH TEXAS LATE IN THE WEEKEND AND EARLY NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM WEDNESDAY.

In the hours before

Special weather statement, Jul 1, 2:16 PM CST, 3 hours 19 minutes before
OKZ017-024-012030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT TUE JUL 1 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND CANADIAN
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER GREENFIELD AT 316 PM CDT...
MOVING SOUTHEAST AT 20 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
Special weather statement, Jul 1, 3:33 PM CST, 2 hours 2 minutes before
OKZ027-012145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
433 PM CDT TUE JUL 1 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF AMBER AT 433
PM CDT...MOVING SOUTH AT 10 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
Special weather statement, Jul 1, 3:55 PM CST, 1 hour 40 minutes before
OKZ027-012215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CDT TUE JUL 1 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF TABLER AT 455
PM CDT...MOVING SOUTH AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN GRADY COUNTY...INCLUDING THE CITY OF CHICKASHA...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jul 1, 4:20 PM CST, 1 hour 15 minutes before
OKZ023-027-012230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT TUE JUL 1 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND GRADY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF COGAR AT 520
PM CDT...MOVING SOUTH AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CADDO AND GRADY COUNTIES...INCLUDING THE CITY OF
CHICKASHA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30

The radar

The Norman radar (KTLX), 59 km away, was scanning. The volume nearest the first event began at 23:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Canadian

When
July 1, 5:35 PM CST
Where
Canadian County, 3 mi N of Piedmont
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.700, -97.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369692.